Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 March 2010

Negative Binomial-Lindley Distribution and Its Application

Hossein Zamani & Noriszura Ismail

Journal of Mathematics and Statistics, Volume 6, Issue 1, pp. 4–9 · doi.org/10.3844/jmssp.2010.4.9

15,678 accesses9,970 downloads97 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: The modeling of claims count is one of the most important topics in actuarial theory and practice. Many attempts were implemented in expanding the classes of mixed and compound distributions, especially in the distribution of exponential family, resulting in a better fit on count data. In some cases, it is proven that mixed distributions, in particular mixed Poisson and mixed negative binomial, provided better fit compared to other distributions. Approach: In this study, we introduce a new mixed negative binomial distribution by mixing the distributions of negative binomial (r,p) and Lindley (θ), where the reparameterization of p = exp(-λ) is considered. Results: The closed form and the factorial moment of the new distribution, i.e., the negative binomial-Lindley distribution, are derived. In addition, the parameters estimation for negative binomial-Lindley via the method of moments (MME) and the Maximum Likelihood Estimation (MLE) are provided. Conclusion: The application of negative binomial-Lindley distribution is carried out on two samples of insurance data. Based on the results, it is shown that the negative binomial-Lindley provides a better fit compared to the Poisson and the negative binomial for count data where the probability at zero has a large value.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2010 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Zamani, H. & Ismail, N. (2010). Negative Binomial-Lindley Distribution and Its Application. Journal of Mathematics and Statistics, 6(1), 4–9. https://doi.org/10.3844/jmssp.2010.4.9

Licence
© Science Publications
Issue
Volume 6, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Negative Binomial-Lindley Distribution and Its ApplicationJournal of Mathematics and Statistics · Volume 6, Issue 1 · pp. 4–9 · © Science PublicationsDownload